Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 36, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 9, 2011, 9:15 AM CDT for Spencer County, Indiana. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2011, 9:15 AM CDT (14:15 UTC)
- Expired
- Apr 9, 2011, 9:25 AM CDT
- In force
- 10 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Spencer County, IN
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 7:25 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2430 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
870
WUUS53 KPAH 091415
SVRPAH
INC147-091445-
/O.NEW.KPAH.SV.W.0036.110409T1415Z-110409T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
915 AM CDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SPENCER COUNTY IN SOUTHWEST INDIANA...
* UNTIL 945 AM CDT.
* AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SANTA CLAUS..AND MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
SANTA CLAUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 3801 8691 3818 8697 3822 8683 3821 8680
3820 8679 3818 8679 3816 8681 3813 8681
3811 8678 3803 8677
TIME...MOT...LOC 1415Z 255DEG 35KT 3812 8683
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
454
WWUS53 KPAH 091425
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
925 AM CDT SAT APR 9 2011
INC147-091434-
/O.CAN.KPAH.SV.W.0036.000000T0000Z-110409T1445Z/
SPENCER IN-
925 AM CDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SPENCER COUNTY IN
SOUTHWEST INDIANA IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 3801 8691 3818 8697 3822 8683 3821 8680
3820 8679 3818 8679 3816 8681 3813 8681
3811 8678 3803 8677
TIME...MOT...LOC 1424Z 255DEG 35KT 3814 8672
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:01 AM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Apr 9, 3:01 AM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 301 AM CDT SAT APR 9 2011 .DISCUSSION... KPAH 88D ALREADY SHOWS SOME DEVELOPING SHOWERS ACROSS PAH FA. HOWEVER RADAR MOSAIC SHOWS MORE EXTENSIVE DEVELOPMENT OF SHOWERS/STORMS UPSTREAM OVER PTNS MO...TO TOP RIDGE AND AFFECT MAINLY OUR NRN PTNS FA/POTENTIALLY ERN PTNS FA LATER THIS AM. MODELS SHOW H5 HEIGHTS RISING 20-30DM OVER COURSE OF THE DAY...SO SHOULD SEE CAPPING OF ATMOSPHERE FROM SOUTHWEST TO NORTHEAST THROUGH THE PM HOURS...EFFECTIVELY ENDING POPS FROM LATE TODAY THROUGH TONIGHT. UNTIL THEN...SLGT RISK SVR CONTINUES...SEE SWODY1 FOR DETAILS. SUNDAY WILL BE VERY WINDY. MODEL SOUNDINGS/BUFKIT MIX DOWN WINDS SUSTAINED 20-30 MPH WITH GUST POTENTIAL TO 40 MPH ON WARM SLYS- SWLYS. MONDAY IS NOT TOO MUCH DIFFERENT AS POST FRONTAL WINDS SHIFT TO W-NWLYS...WILL OUTLOOK BOTH PERIODS FOR WIND POTENTIAL IN HWO. WARM 80S EXPECTED BOTH TODAY AND TOMORROW...SHOULD MUTE POST FRONTALLY ABOUT 10-15F FOR MONDAY...LEVELLING OFF THE REMAINDER OF THE WEEK. NO CHANGES BEYOND DAY 4. && .AVIATION... VFR CONDITIONS EXPECTED A MAJORITY OF THE OVERNIGHT. ISOLATED SHRA/TSTM ARE POSSIBLE THROUGH DAYBREAK...AND INCLUDED VCSH WITH VFR CB UNTIL 16Z. ANY SHRA OR TSRA WOULD LIKELY PRODUCE BRIEF MVFR CONDITIONS. WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 5 TO 15 KTS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 9, 7:47 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 747 AM CDT SAT APR 9 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 747 AM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL NOON TODAY FOR MUCH OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY...AND VERY FAR SOUTHEAST MISSOURI. REFER TO THE WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE FORECAST SUNDAY NIGHT INTO MONDAY AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. THIS INCLUDES A SLIGHT RISK OF SEVERE STORMS IN WESTERN PORTIONS OF SOUTHEAST MISSOURI. SUNDAY WILL BE VERY WINDY...WITH SUSTAINED SOUTH OR SOUTHWEST WINDS 15 TO 30 MPH GUSTING TO 40 MPH AT TIMES. MONDAY WILL ALSO BE WINDY AS POST FRONTAL WINDS SHIFT TO WEST AND NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE WATCH AREA.
In the hours before
Special weather statement, Apr 9, 8:02 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 802 AM CDT SAT APR 9 2011 ILZ083-087-090-091-INZ085>087-KYZ007-008-010-011-013>018-021-091400- POPE IL-HARDIN IL-GALLATIN IL-WHITE IL-VANDERBURGH IN-WARRICK IN- POSEY IN-HENDERSON KY-UNION KY-WEBSTER KY-HOPKINS KY-CRITTENDEN KY- LIVINGSTON KY-MUHLENBERG KY-CALDWELL KY-LYON KY-CHRISTIAN KY- MARSHALL KY- 802 AM CDT SAT APR 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITE COUNTY IN SOUTHEAST ILLINOIS...AND GALLATIN...HARDIN AND SOUTHERN POPE COUNTIES IN SOUTHERN ILLINOIS...AND SOUTHERN POSEY...SOUTHWESTERN WARRICK AND SOUTHERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND HOPKINS...WEBSTER...UNION AND HENDERSON COUNTIES IN NORTHWEST KENTUCKY...AND NORTHWESTERN CHRISTIAN AND WESTERN MUHLENBERG COUNTIES IN SOUTH CENTRAL KENTUCKY...AND NORTHERN MARSHALL...LYON...CALDWELL...LIVINGSTON AND CRITTENDEN COUNTIES IN WESTERN KENTUCKY UNTIL 900 AM CDT... AT 757 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH HAIL UP TO DIME SIZED...AND VERY STRONG WINDS AROUND 50 MPH POSSIBLE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUNCTION TO 6 MILES SOUTH OF GRAND RIVERS...MOVING EAST AT 60 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE KUTTAWA...MARION... EDDYVILLE...FREDONIA...STURGIS...UNIONTOWN...MORGANFIELD... CRESWELL...MOUNT VERNON...FARMERSVILLE...BRECKINRIDGE CENTER... WHEATCROFT...PRINCETON...WAVERLY...CLAY...FRYER...OLNEY... PROVIDENCE...CORYDON...DIXON...DAWSON SPRINGS...NEBO...HENDERSON... ROBARDS...EVANSVILLE...SEBREE...ST. CHARLES...SLAUGHTERS... EARLINGTON...MADISONVILLE...HANSON...MORTONS GAP...NORTONVILLE... NEWBURGH...HEBBARDSVILLE AND WHITE PLAINS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Local storm report, Apr 9, 8:13 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
813 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM HAIL GRAYVILLE 38.26N 88.00W
04/09/2011 M0.25 INCH WHITE IL TRAINED SPOTTER
PEA SIZE HAIL WITH STORM WINDS GUSTING 30 TO 35 MPH.
&&
SMITTYSpecial weather statement, Apr 9, 8:31 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 831 AM CDT SAT APR 9 2011 ILZ091-INZ082-086>088-KYZ010-011-013>021-091430- HARDIN IL-VANDERBURGH IN-PIKE IN-WARRICK IN-SPENCER IN-HENDERSON KY- DAVIESS KY-UNION KY-MCLEAN KY-WEBSTER KY-HOPKINS KY-CRITTENDEN KY- MUHLENBERG KY-CALDWELL KY-LYON KY-CHRISTIAN KY- 831 AM CDT SAT APR 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARDIN COUNTY IN SOUTHERN ILLINOIS...AND SPENCER...WARRICK...PIKE AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND HOPKINS...WEBSTER...MCLEAN...UNION...DAVIESS AND HENDERSON COUNTIES IN NORTHWEST KENTUCKY...AND NORTHERN CHRISTIAN AND MUHLENBERG COUNTIES IN SOUTH CENTRAL KENTUCKY...AND NORTHERN LYON...NORTHERN CALDWELL AND EASTERN CRITTENDEN COUNTIES IN WESTERN KENTUCKY UNTIL 930 AM CDT... AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH UP TO DIME SIZE HAIL...AND VERY STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF DARMSTADT TO PROVIDENCE...MOVING EAST AT 45 MPH. 50 MPH WINDS WERE JUST REPORTED NEAR MORGANFIELD KENTUCKY IN UNION COUNTY. LOCATIONS THAT MAY BE IMPACTED INCLUDE DAWSON SPRINGS...DIXON... NEBO...HENDERSON...EVANSVILLE...MELODY HILL...ROBARDS...ST. CHARLES...ELBERFELD...SEBREE...EARLINGTON...MADISONVILLE... SLAUGHTERS...MORTONS GAP...NEWBURGH...NORTONVILLE...HANSON... CHANDLER...LYNNVILLE...HEBBARDSVILLE...BEECH GROVE...WHITE PLAINS... PETERSBURG...SPURGEON...BOONVILLE...ST. JOSEPH...WINSLOW...STANLEY... GRAHAM...EUREKA...CALHOUN...SACRAMENTO...FOLSOMVILLE...WEIR... MOSELEYVILLE...BREMEN...TENNYSON...GREENVILLE...POWDERLY... OWENSBORO...SOUTH CARROLLTON...ISLAND...LIVERMORE...CENTRAL CITY... GENTRYVILLE...CHRISNEY...ROCKPORT...DALE...MASONVILLE...DRAKESBORO... GRANDVIEW...DUNMOR...SANTA CLAUS...KNOTTSVILLE AND WHITESVILLE. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Local storm report, Apr 9, 8:39 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
839 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM TSTM WND GST 1 W FORT BRANCH 38.25N 87.59W
04/09/2011 M50 MPH GIBSON IN TRAINED SPOTTER
&&
SMITTYSpecial weather statement, Apr 9, 8:55 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 855 AM CDT SAT APR 9 2011 INZ081-085>088-KYZ018-019-091500- VANDERBURGH IN-GIBSON IN-WARRICK IN-SPENCER IN-POSEY IN-HENDERSON KY- DAVIESS KY- 855 AM CDT SAT APR 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR POSEY...SPENCER...WARRICK... GIBSON AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND DAVIESS AND HENDERSON COUNTIES IN NORTHWEST KENTUCKY UNTIL 1000 AM CDT... AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH PEA TO MARBLE SIZED HAIL AND VERY STRONG WINDS AROUND 50 MPH POSSIBLE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF OAKLAND CITY TO 7 MILES SOUTHWEST OF ST. JOSEPH...MOVING EAST AT 40 TO 45 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE BOONVILLE...STANLEY... EUREKA...FOLSOMVILLE...MOSELEYVILLE...TENNYSON...OWENSBORO... ROCKPORT...GENTRYVILLE...CHRISNEY...MASONVILLE...DALE...GRANDVIEW... SANTA CLAUS...KNOTTSVILLE AND WHITESVILLE. FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Local storm report, Apr 9, 9:13 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
913 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM HAIL DALE 38.17N 86.99W
04/09/2011 M0.75 INCH SPENCER IN TRAINED SPOTTER
DIME SIZE HAIL AND TORRENTIAL RAINS REPORTED IN THE
COMMUNITY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:53 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey | 37 min |
| Apr 9, 8:05 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike | 40 min |
| Apr 9, 8:48 AM CDT | Severe Thunderstorm Warning | PAH | Pike | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.